Ask a doctor

Hyaluronidase for lower cheek Tyndall effect after one year?

Heard from many doctors on this board that hyaluronidase is effective and, in right hands, safe for treating Tyndall. Many many thanks for the helpful replies. However in each in-person consult on east coast, have been told it will cause problems with denting and to avoid. Patients on forums complain of disastrous results. What to believe? Disparate opinions-- why? Thank you for answers.

Doctor Answers (3)

Can hyaluronidase improve Tyndall effect after one year?

+1

It is possible. Most hyaluronic acid based fillers are gone at the one year time point. However, everyone is different and some patients some to have benefit far beyond one year. If you do seem to have a true Tyndall effect (get this checked out by an experienced physician injector) then a very conservative treatment with hyaluronidase might be warranted.

Stephen Weber MD, FACS

Web reference: http://weberfacialplasticsurgery.com/facial-dermal-fillers/

Denver Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

​Hyaluronidase is Safe and Works Well When Used Carefully and Cautiously

+1

Hyaluronidase does work well for correcting irregularities/asymmetries related to hyaluronic acid injections. The enzyme should be used in very low doses and must be injected into the area where the filler material is located. On the few occasions where I have used hyaluronidase, I have seen changes ranging from almost immediate improvement, to a delayed improvement. That is not to say that it takes a long time for the enzyme to work -- but that the results are not immediately visible following the injection, but are visible when the patient returns for follow-up evaluation 1-2 days later.

Perhaps the disastrous results you refer to are the result of large doses of enzyme and a lack of patience.

Not aware of the details of your consultations, I am assuming the “denting” those doctors are referring to is a depressed area where the filler has been dissolved. This type of a depressed contour is just the shape/volume of the area as it was before you had it filled. If this cannot be avoided it seems that it might be possible to re-inject any area that has a contour irregularity after too much of the filler has been broken down.

Best wishes, Ken Dembny

Web reference: http://www.drdembny.com

Milwaukee Plastic Surgeon
5.0 out of 5 stars 15 reviews

Hyaluronidase is very effective for removing HA fillers.

+1

If you use the hyaluronidase, once the filler is gone, you will go back to the hollow you had pre-filler. I have not seen it cause a dent, but if you used the HA to fill in just a small depression, it will return. In some patients the fillers seem to last a long time, so there may still be a tyndall effect. The hyaluronidase should eliminate this. Just make sure you go to a physician who is experienced in the use of both fillers and hyaluronidase!

Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.